I had juverderm for upper lip wrinkles 6 weeks ago. My surgeon gave me 2 syringes in my upper lip and now it's so puffy I'm so embarresed to go out. I called and asked about Hyaluronidase but they didn't have it. Also I have read a lot about side effects. What can I do at this point?
What Can I Do About Puffy Lip 6 Weeks After Juverderm?
Doctor Answers (10)
Overdone Juvederm in the lips, or anywhere on the face can be dissolved
If Hyaluronic Acid fillers such as Juvederm and Restylane are conservatively and artistically used, it is rare that they need to be dissolved. Sometimes it's over-done or some areas appear lumpy. I suggest patients wait 2 weeks for any swelling to go down. After that, hyaluronic acid fillers can be dissolved by simple injections with an enzyme called Hyaluronidase to dissolve the filler.
Of course, the best treatment for over-filled lips, cheeks and eyelids is to use conservative amounts in the first place. I rarely see a need for more than 1 cc or syringe of hyaluronic acid in both the upper and lower lips at a single sitting.
Web reference: http://www.mdface.com/proc_lips.html
Answer to RealSelf.com about Juvederm injections
Two syringes for the upper lip is quite a bit. Unless your plan was to have a very full upper lip, 2 cc's is way too much. Your lip will likely remain puffy until the Juvederm is resorbed or you have some hyaluronidase injected. While the injector states that "he does not have" this agent, it is simply a matter of ordering it. You may, however, wish to see another physician who has more experience with injectables and the use of hyaluronidase. Good luck.
Too much filler in lips
I am sorry, but it sound slike you have too much filler in the lips. The only way I know to reduce it at this point is to use hyaluronidase to disolve it. If not , over tiem it will go dissolve.
You might also like...
Too much Juvederm
Two syringes of Juvederm is way too much for the upper lip. Always ask about the experience of the injecting physician and make sure they have all of the "tools" to use, such as all of the various facial fillers (Sculptra, Radiesse, Perlane, Restylane, and Juvederm) that are approved for use in the United States. The effectiveness of your treatment depends on your physician’s ability to visualize the desired changes and to select and skillfully administer the best treatments alone or in combination. Since every face is different, the experience and technique of your physician injector is the most critical part to your achieving a beautiful, natural result. Always ask to see before and after pictures of patients they have personally injected. If possible, look for someone who is on the medical education faculty for one of the facial fillers. If they have been selected to train other physicians how to treat the aging face they are likely to be good, experienced injectors. I suggest you find someone who has hyaluronidase.
That's a lot of Juvederm for a lip
Two syringes of Juvederm sounds like a lot for an upper lip. What about your lower lip? Was any injected in lower lip or elsewhere? If all of the two syringes(if they were full stock size syringes) went to upper lip sounds like a bit much. Some doctors separate a company syringe into many tiny ones and if that is the case I might be telling you the wrong thing. All that being said, if YOU think that the lip is too big, the best choice is hyaluronidase. Go to someone that has it. Make sure that you find out how many CC's were injected into your lip so that you know for future. Do not fear as it will work out as long as you see someone experienced with this.
Web reference: http://brookwooddermatology.com
Puffy Lips From Juvederm
It sounds like you have too much filler in your upper lip. If your injector does not have Hyaluronidase, perhaps he or she can suggest someone that has it. There are virtually no risks to Hyaluronidase other than possible bruising as might occur from any other injection. Sometimes more than one injection is required depending on the amount of material that needs to be dissolved. Another option is to wait until it goes away on its own. This depends on the individual patient. Juvederm can last 6 months or more.
Juvederm in upper lip
Your choices are to wait for the filler to dissolve over time or find a surgeon who can dissolve it. Most reputable offices that do a lot of fillers stock hyaluronidase "just in case" and have some experience using it.
Too much Juvederm
Two syringes for the upper lip alone seems excessive. You need hyaluronidase injection to dissolve some of the Juvederm. Call around till you find someone with experience in that. I am not aware of any complications following cosmetic use of this product. All of my injections have been satisfactory and straightforward.
Too much juvaderm in lips.
I am not surprised that you are unhappy. Unless you said you want huge lips, 2 syringes of Juvederm in an upper lip is a lot. I have patients who do get 2 syringes in their upper lip, but I do think I have done this on a first visit. The change is more than most people would be happy with.
You are correct that Hyaluronidase is the answer. It is unfortunate that your surgeon does not have it.
Your best bet may be to talk with another plastic surgeon. Someone in your area should have Hyaluronidase in their office. If you do not want to pursue this, the Juvaderm will dissolve, but it may take a 9-12 months.
You may have to pay for the Hyalorinidase, range $ 300-900.
Next time choose your surgeon/ injector carefully
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.